Probiotics are not effective in preventing diarrhea associated with Clostridium difficile infection, according to a large study that calls into question previous findings. The findings of the U.K. study are especially significant because its size "dwarfs" previous studies, wrote Nick Daneman, M.D., FRCPC, of the University of Toronto.
Clorox recently unveiled free norovirus and C. difficile prevention toolkits. Both are intended to help long-term care facilities mitigate the risk of pathogen transmission and healthcare-associated infections.
Clostridium difficile transmission and mortality rates are far higher in nursing homes and other healthcare settings than the most recent government statistics suggest, an investigation has found.
While infection control strategies have helped reduce healthcare facility-acquired infections in recent years, Clostridium difficile infections have reached unacceptably high rates, a new report finds.
Optimer Pharmaceuticals Inc. announced that the Food and Drug Administration has approved its antibiotic Dificid for the treatment of Clostridium difficile infection. Dificid is the first drug to be cleared to treat the disease in nearly 30 years.
A new procedure for patients with severe Clostridium difficile colitis may allow them to have a higher chance of survival and preserve their colon.
A new antibiotic designed to treat the diarrhea that accompanies Clostridium difficile won unanimous support from a government medical panel convened by the U.S. Food and Drug Administration.
The Centers for Medicare & Medicaid Services recently modified its infection control guidance concerning C. difficile. The update corrects certain information from a Nov. 30 update.
C. difficile, a bacteria common in nursing homes and hospitals, has been afflicting more and more people outside of healthcare settings—especially the elderly, according to new research.
Both the rate and severity of C. Difficile infection have risen in recent years as accurate diagnoses have become harder to make, according to a new study.
Treating C. difficile with antibiotics could actually increase a person's risk of transmitting the bacteria, even weeks after physical symptoms have disappeared, according to recently published research.